MAUDE Adverse Event Report: ANGIODYNAMICS, INC SMART PORT CT; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

ANGIODYNAMICS, INC SMART PORT CT; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number H787CT75STSD0
Medical Device Problem Codes Fracture (1260); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Chest Pain (1776); Infiltration into Tissue (1931); Caustic/Chemical Burns (2549); Implant Pain (4561)
Date of Event 07/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not available to be returned to the manufacturer for evaluation.An investigation into the root cause for the event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
On or about (b)(6) 2024, plaintiff underwent placement of an angiodynamics smartport ct device, catalog number ct75stsd, lot number 5829450.The device was implanted by (b)(6) m.D.At (b)(6), for the purpose of ongoing vein access for chemotherapy to treat plaintiff's breast cancer.On or about (b)(6) 2025, the plaintiff presented to dr.(b)(6) office and reported that at a recent chemotherapy visit, her smartport ct was unable to be accessed and there was some infiltration of the chest wall that resulted in some chemical burning.She complained of pain in her anterior chest wall underneath her port.Dr.(b)(6) determined that the plaintiff's smartport ct needed to be replaced.On or about (b)(6) 2025, plaintiff underwent a radical mastectomy for treatment of her breast cancer, as well as the removal of her smartport ct.The procedure was performed by (b)(6) m.D.At (b)(6).During this procedure, it was revealed that the catheter portion of the smartport ct had fractured.Dr.(b)(6) was able to remove the port and part of the fractured catheter; however, a fragment of the catheter was retained in the plaintiff intravascularly.At this point, dr.(b)(6) consulted intraoperatively with interventional cardiologist, (b)(6) md, and they made the decision to bring the plaintiff to the cardiac catheterization laboratory to retrieve the catheter fragment.There, dr.(b)(6) was able to remove the catheter fragment, which he described as a large segment which had dislodged into the right atrium and right ventricle.When the catheter fragment was removed, it was intended that the plaintiff would receive a new implantable port device by dr.(b)(6) at a later time.However, the plaintiff has continued to experience pain and soreness at the site of the removed smartport ct, and no further device has been placed as of the date of this filing.
 
Additional Manufacturer Narrative
The customer's reported complaint description of catheter tubing fractured and detached cannot be confirmed.No port/catheter tubing device was returned for evaluation.Without receiving product for evaluation, we are unable to definitively determine a root cause for this incident.A device history record (dhr) review of the packaging/catheter lots revealed no quality related issues or manufacturing deficiencies at the time of manufacture.There have been no other reported complaints for the indicated packaging/catheter lots for similar catheter fractured and detached issue.The catheter and locking connector (e.G.Blue boot) are provided as separate components within the port assembly kit.The end user attaches the catheter tubing to the port (and secures junction with the locking connector) during the implantation procedure.Since the port was in situ for more than 7 months and event description states the catheter fractured and detached - indicates that pinch-off syndrome is potential root cause for the catheter tubing fracture/detachment.Pinch-off syndrome is cautioned against in the port directions for use (dfu).Labeling review: the directions for use (dfu) that is supplied with the port device, contains the following statements: contraindications · catheter insertion in the subclavian vein medial to the border of the first rib, an area which is associated with higher rates for pinch-off.Warnings · do not use syringes smaller than 10 ml when accessing the port as system damage can occur.Flushing occluded catheters with small syringes can create excessive pressures within the port system.· failure to ensure patency of the catheter prior to power injection studies may result in port system failure and patient injury may occur.· do not power inject through a port system that exhibits signs of clavicle-first rib compression or pinch-off as it may result in port system failure and patient injury may occur.· absence of a blood return or a poor blood return can be a sign of a potential complication such as occlusion, kinking, breakage, pinch-off syndrome, fibrin formation, thrombosis or malposition.This should be evaluated prior to device usage.A blood return should be present prior to usage of device for any therapy or testing.· if the patient complains of pain, or there is swelling when the device is flushed or when medication or contrast media is administered, evaluate the device for infiltration, proper needle placement, and potential complications such as occlusion, kinking, breakage, pinch-off syndrome, thrombosis or malposition.Failure to assess these complaints or observations can lead to device failure.Potential complications use of an angiodynamics port system involves potential risks normally associated with the insertion or use of any implanted device or indwelling catheter including but not limited to: catheter disconnection or migration catheter embolization catheter fragmentation catheter pinch-off drug extravasation (leakage) catheter placement considerations: warning: avoid medial catheter placement into subclavian vein through percutaneous technique.This placement could lead to catheter occlusion, damage, rupture, shearing, or fragmentation due to compression of the catheter between the first rib and clavicle.Catheter shearing has been reported when the catheter is inserted via a more medial route in the subclavian vein.Pinch-off syndrome pinch-off syndrome signs may include difficulty in aspirating blood, resistance to flushing or infusion of medications or fluids that improves with position changes, infraclavicular pain and/or swelling with catheter flushing or infusion palpitations, sudden onset chest pain, cardiac arrhythmias, extra heart sound, chest wall swelling at the port pocket, vein insertion site, pain in shoulder or port area not associated with swelling, cough, paresthesia of arm on side of catheter withdrawal occlusion or swishing sound with catheter flushing.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint continues to be monitored for trends.Reference (b)(4).

Brand Name
SMART PORT CT
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
MDR Report Key23696834
Report Number1317056-2025-00339
Device Sequence Number18422845
Product Code LJT
UDI-Device Identifier15051684018005
UDI-Public15051684018005
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K062414
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH787CT75STSD0
Device Catalogue NumberCT75STSD
Device Lot Number5829450
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2025
Supplement Date Received by Manufacturer02/23/2026
Initial Report FDA Received Date12/02/2025
Supplement Report FDA Received Date02/23/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Life Threatening; Required Intervention; Hospitalization;
Patient SexFemale